Alert archive / Louisiana / River Flood Warnings in 2021

River Flood Warning 14, NWS New Orleans, LA

February 12, 2021Washington Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Feb 12, 2021, 10:12 AM CST for Washington Parish, Louisiana. It took effect at Feb 12, 2021, 11:18 AM CST. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Feb 12, 2021, 10:12 AM CST (16:12 UTC)
In effect from
Feb 12, 2021, 11:18 AM CST
Expired
Feb 13, 2021, 7:06 PM CST
In force
32 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Washington Parish, LA

The river

Written for the forecast point Bogue Chitto River at Franklinton (FRNL1). The gauge peaked at 13.45 ft at Feb 13, 2021, 5:00 AM CST.

actionminormoderate5101502/1202/1302/1402/15
Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02491500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

394 
WGUS44 KLIX 121612
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
1012 AM CST Fri Feb 12 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Louisiana...

  Bogue Chitto River At Franklinton affecting Washington Parish.

For the Bogue Chitto River...including Tylertown, Franklinton, 
Bush...Moderate flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 1015 PM CST.

&&


LAC117-130415-
/O.NEW.KLIX.FL.W.0014.210212T1718Z-210213T2126Z/
/FRNL1.1.ER.210212T1718Z.210213T0000Z.210213T1525Z.NO/
1012 AM CST Fri Feb 12 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Bogue Chitto River At Franklinton.
* Until Saturday afternoon.
* At 9:00 AM CST Friday the stage was 11.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this morning to a crest of 13.0 feet this evening. It will then 
  fall below flood stage late Saturday morning.
* Impact...At 12.0 feet, The national guard armory and parish 
  corrections facility will require flood protection measures as 
  river front property will flood. Sand bagging is recommended


&&

LAT...LON 3078 9006 3078 9018 3112 9028 3113 9015

$$

JFL
3 follow-up statements
031 
WGUS84 KLIX 130308
FLSLIX

Flood Statement
National Weather Service New Orleans LA
908 PM CST Fri Feb 12 2021

...The Flood Warning continues for the following river in 
Louisiana...

  Bogue Chitto River At Franklinton affecting Washington Parish.

For the Bogue Chitto River...including Tylertown, Franklinton, 
Bush...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Saturday morning at 915 AM CST.

&&


LAC117-131515-
/O.EXT.KLIX.FL.W.0014.000000T0000Z-210213T2125Z/
/FRNL1.1.ER.000000T0000Z.210213T0200Z.210213T1525Z.NO/
908 PM CST Fri Feb 12 2021

...The Flood Warning is now in effect until tomorrow afternoon...

The Flood Warning continues for
  the Bogue Chitto River At Franklinton.
* Until Saturday afternoon.
* At 8:00 PM CST Friday the stage was 13.0 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:00 PM CST Friday was 13.0 feet.
* Forecast...The river is expected to fall below flood stage late 
  tomorrow morning and continue falling to 4.5 feet Wednesday 
  evening.
* Impact...At 12.0 feet, The national guard armory and parish 
  corrections facility will require flood protection measures as 
  river front property will flood. Sand bagging is recommended


&&

LAT...LON 3078 9006 3078 9018 3112 9028 3113 9015

$$

GP
578 
WGUS84 KLIX 131645
FLSLIX

Flood Statement
National Weather Service New Orleans LA
1045 AM CST Sat Feb 13 2021

...The Flood Warning is extended for the following river in 
Louisiana...

  Bogue Chitto River At Franklinton affecting Washington Parish.

For the Bogue Chitto River...including Tylertown, Franklinton, 
Bush...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 1030 PM CST.

&&


LAC117-140430-
/O.EXT.KLIX.FL.W.0014.000000T0000Z-210214T0421Z/
/FRNL1.1.ER.000000T0000Z.210213T1100Z.210213T2221Z.NO/
1045 AM CST Sat Feb 13 2021

...The Flood Warning is now in effect until late this evening...

The Flood Warning continues for
  the Bogue Chitto River At Franklinton.
* Until this evening.
* At 9:00 AM CST Saturday the stage was 13.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:00 AM CST Saturday was 13.5 feet.
* Forecast...The river is expected to fall below flood stage late 
  this afternoon.
* Impact...At 14.0 feet, There will be minor flooding along both 
  banks. The National Guard Armory and parish corrections facility 
  will require flood protection measures, as river front property 
  will flood. Sand bagging is recommended. It is recommended that 
  sand and gravel operations be stopped and equipment secured. 
  Access roads to recreational areas will flood.


&&

LAT...LON 3078 9006 3078 9018 3112 9028 3113 9015

$$

GP
839 
WGUS84 KLIX 140106
FLSLIX

Flood Statement
National Weather Service New Orleans LA
706 PM CST Sat Feb 13 2021

...The Flood Warning is cancelled for the following rivers in 
Louisiana...

  Bogue Chitto River At Franklinton affecting Washington Parish.

LAC117-140215-
/O.CAN.KLIX.FL.W.0014.000000T0000Z-210214T0106Z/
/FRNL1.1.ER.000000T0000Z.210213T1100Z.210213T2221Z.NO/
706 PM CST Sat Feb 13 2021

...The Flood Warning for the Bogue Chitto River At Franklinton has 
been cancelled...

The Flood Warning is cancelled for
  the Bogue Chitto River At Franklinton.
* At 6:00 PM CST Saturday the stage was 11.0 feet.
* Flood stage is 12.0 feet.
* Forecast...The river is expected to fall to below 10 feet by 
  tonight, and continue to fall thereafter.


&&

LAT...LON 3078 9006 3078 9018 3112 9028 3113 9015

$$

KLG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Feb 12, 4:23 AM CST, 5 hours 49 minutes earlier.

Area forecast discussion, Feb 12, 4:23 AM CST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
423 AM CST Fri Feb 12 2021

.SHORT TERM (Today through Saturday)...
A fairly complex upper level pattern is currently in place across
the country. A strong closed upper low is located north of the
Dakotas in Canada while a 2nd is moving east over northern Mexico
and a 3rd is coming into  northern California. 1045mb surface high
will keep cold air advection strong today. This combined with
overcast skies and numerous showers will result in little to no
warming today. Therefore, decided to trend the forecast highs below
NBM and MAV, closer to the MET guidance. In regards to those rain
chances today, regional radars show a wide swath of rain moving
across most of the CWA with the trail of rain stretching across the
Gulf of Mexico all the way to Brownsville TX. The first half of the
day will be the wettest with a slow progression southward of the
rain shield as the day progresses.

Overcast skies today should have the same effect tonight as today.
Thus, shouldn't see much cooling overnight with lows sitting in the
lower/mid 30s to mid 40s. Rain chances during the overnight period
should still be above 30% as the upper low in norther Mexico moves
into the Bay of Campeche. Still a question of the depth of that
moisture as temps fall to their minimum, but there's a small window
of opportunity for some sleet or possibly freezing rain in southwest
Mississippi for a couple hours. It'll be short lived as temps
quickly rise into the 40s.

MEFFER
&&

.LONG TERM (Sunday through Thursday)...
This portion of the forecast continues to be the most challenging
but still looks like it will be the coldest stretch of temperatures
that the local area has seen this winter. In fact, extreme
northwestern portions of the CWA may not see temps above 45 degrees
from now until Wednesday of next week. The good news about the
forecast is that the spread in temperature guidance appears to be
shrinking. So moving into Saturday night thru Sunday night, the
weakening wave coming from Mexico will track across the northern-
central Gulf of Mexico. This will aide in moisture transfer across a
shallow layer of cold air. Model soundings show a very warm mid
level which will keep any snow from developing. However, southwest
Mississippi and northern portions of the adjacent Louisiana
parishes could see a very light mix of rain/sleet/freezing rain
late Saturday night thru about 9am Sunday. All rain south of that
region. By afternoon, moisture shifts east and the area dries out
the rest of the day.

Moving into Monday of next week will be the best chance for the
local area to see frozen precip. The aforementioned upper low coming
into California today will be reaching Texas by mid day Monday. As
it does so it will be opening up while continental trough from
Canada absorbs it and expands south. Surge of moisture ahead of
the sharpening trough will bring nearly 100% precip coverage. The
timing of rain right now looks to bring the chance for wintry mix
of freezing rain and sleet northwest of Baton Rouge and McComb
with rain along and south of that line during the day. As night
falls and temps begin dropping from NW to southeast, so will the
potential for transitioning from just rain to a mix of freezing
rain and sleet. (attm, snow doesn't look like a possibility due to
warm layer aloft). This latest forecast allows for frozen precip
down to a line from Gonzales to Hammond to Pearl River MS through
06Z. After 06Z, moisture pulls out before southern portions of the
CWA drop below freezing. By Tuesday morning, a hard freeze is
expected for all CWA areas except coastal areas on the MS coast
and those south of Lake Pontchartrain. Depending on how low
northern portions of the CWA see frozen precip, some accumulation
may be possible.

A short break in between systems on Tuesday with cold Arctic air
advecting into the area as another rapidly digging upper level
trough moves through southern Plains on Wednesday. This will bring a
brief warming trend with rain moving back into the area on Thursday.
Arctic air will return on Thursday night with another round of heavy
rain and the potential for a wintry mix on the back side in some
areas late Thursday night and early Friday.

MEFFER/GP
&&

.AVIATION...
Radar shows a wide swath of showers with a few embedded
thunderstorms moving northeastward from the Gulf of Mexico and
across the local area. This will be one component to IFR/LIFR
ceilings today. Visibilities will possibly lower to 2-4sm during the
next several hours. Shower intensity and coverage should wane as the
afternoon progresses. However, low level moisture will remain place
which will not allow ceilings to improve appreciably during the
remainder of the forecast period.

MEFFER
&&

.MARINE...
General troughing in place over the next several days will keep
winds offshore with periods of exercise caution or small craft
advisory with each frontal passage. For today, bumped winds up a few
knots above NBM to better match observed wind speeds. Therefore,
will be carrying exercise caution in coastal waters excluding the
tidal lakes and Mississippi Sound.

MEFFER
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  44  35  46  32 /  80  40  40  20
BTR  45  38  47  36 /  80  40  40  20
ASD  50  42  51  38 / 100  50  50  20
MSY  52  45  53  42 / 100  50  50  20
GPT  53  44  53  41 / 100  60  60  20
PQL  53  44  53  40 / 100  60  60  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 8:04 PM CSTRiver Flood WarningLIXTangipahoa5 days
Feb 11, 8:06 PM CSTRiver Flood WarningLIXSaint Tammany3 days
Feb 11, 8:07 PM CSTRiver Flood WarningLIXSaint Tammany39 hr
Feb 11, 9:41 PM CSTRiver Flood WarningLIXSaint Tammany8 hr
Feb 12, 7:23 AM CSTSpecial Marine WarningLIX67 min
Feb 12, 9:28 AM CSTSpecial Marine WarningLIX62 min
Feb 12, 10:50 AM CSTRiver Flood WarningLIXEast Baton Rouge3 days
Feb 12, 10:55 AM CSTRiver Flood WarningLIXEast Baton Rouge, Livingston52 hr
Feb 12, 11:22 AM CSTRiver Flood WarningLIXSaint Helena24 hr
Feb 12, 3:30 PM CSTSmall Craft AdvisoryLIX39 hr

Nearby

River Flood Warnings in Louisiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.